Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
737131 tn?1236968031

Slow tapering - late symptoms?

I´am 55 years old woman. Since ca. from year 2002 I have had painkiller which consists 500 mg Paracetamol and 30 mg Codeine. The prescription says 1-2 tablets 1-4 times a day. Through all these years I never took more than 6 tablets per day (180 mg codein, 3000 mg paracetamol). The first prescription was for back and neck pain, I was so ill that I could not sleep at all  -  for about 6 months. The usage was about 2-4 tablets per day. I´ve been in two serious car accidents and had a neck injury. In the last years of 2000 century I had terrible nerve pain. It took years to hear that it was Cluster headache. All these things have made me dependant on painkillers.

2-3 times I have tapered in one month to zero or to one tablet. But could´t keep it. Only for 1-2 weeks.

Now I feel much better, and started the tapering again. Between the 1 of February to 23.3. I was able to taper from 6 tablets to 3 tablets.

My question is: could it be possible feeling horrible so late than a couple weeks ago, although the first 6 weeks went quite well. My dosage has been the same 3 tablets a day already threee weeks!!! I´m having seizures, stiches, restless legs, anxiety, panic feelings etc.

What should I do. My other medication is blood pressure medication and Cipramil 10 mg per day for fibromyalgia.

Sorry about my bad English. It´s not my home language....:-O.
4 Responses
Avatar universal
One of the fist things that worry me is the seizures. Have you seen a doctor for this as of yet? Were you put on any type of seizure prevention medication? Seizures can be very dangerous as you can have a bad fall, choke on fluids such as saliva or vomit during the seizure, and even stop breathing. If you have not addressed that yet, than you need to do that as soon as possible. I had my first seizure after having stopped taking pain medication cold turkey, two weeks in. I am now on a seizure medication to prevent it from happening again. Once you have your first seizure you can be more prone to have one again. All of your other symptoms are probably withdrawal symptoms. Even though you weaned down, most people still go through some withdrawal, but hopefully to a lesser extent. After you address the seizures you may want to stop taking the pain medication cold turkey and suffer the withdrawal symptoms for a week or so and then you will start to feel those symptoms much less. Others on this forum can give you really good advice as to things that may help with withdrawal symptoms should you decide to you are ready to be done taking anymore of the pain medication.
Avatar universal
Yes the seizures are concerning. You must get that checked out. After 3 weeks if they are from the taper, you should be stabled out.

I did a slowwww taper. I mean slow. I dropped a 1/2 a pill at a time. Them 1/4 pill as I got low.  

You need to get checked out by a Dr. Then set a really slow plan.
737131 tn?1236968031
Thank you for your comments!!!

It has gone three weeks since I wrote here. The seizures have mostly gone away! Ibuprofein and paracetamol without codein helped a lot.

I was just wondering how it could be possible that tapering 3 tablets in 6 weeks (1/2 tablets per week) could make me so ill.

Now I am on 2,25 tablets per day and have tapering for 3 months. Tomorrow I`m going to reduce to 2 tablets per day.

My doctor did´t help me on this problem. He was just wondering why I´m going to stop using this medication...
Avatar universal
Well you've been on them for years and years,so your body has gotten use them. It's become part of you. So it's normal you're not going to feel very well even with a taper.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.